Translator Disclaimer
March 2011 The probability of containment for multitype branching process models for emerging epidemics
Simon E. F. Spencer, Philip D. O'Neill
Author Affiliations +
J. Appl. Probab. 48(1): 173-188 (March 2011). DOI: 10.1239/jap/1300198143

Abstract

This paper is concerned with the definition and calculation of containment probabilities for emerging disease epidemics. A general multitype branching process is used to model an emerging infectious disease in a population of households. It is shown that the containment probability satisfies a certain fixed point equation which has a unique solution under certain conditions; the case of multiple solutions is also described. The extinction probability of the branching process is shown to be a special case of the containment probability. It is shown that Laplace transform ordering of the severity distributions of households in different epidemics yields an ordering on the containment probabilities. The results are illustrated with both standard epidemic models and a specific model for an emerging strain of influenza.

Citation

Download Citation

Simon E. F. Spencer. Philip D. O'Neill. "The probability of containment for multitype branching process models for emerging epidemics." J. Appl. Probab. 48 (1) 173 - 188, March 2011. https://doi.org/10.1239/jap/1300198143

Information

Published: March 2011
First available in Project Euclid: 15 March 2011

zbMATH: 1209.92055
MathSciNet: MR2809894
Digital Object Identifier: 10.1239/jap/1300198143

Subjects:
Primary: 92D30
Secondary: 60J80

Rights: Copyright © 2011 Applied Probability Trust

JOURNAL ARTICLE
16 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.48 • No. 1 • March 2011
Back to Top